Tornadoes · United States · Wisconsin · 2005
F0 tornado, Wautoma, Wisconsin, August 18, 2005
This F0 tornado ran 2.0 miles across Waushara County on August 18, 2005, touching down at 6:32 PM CDT and reaching 80 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- August 18, 2005
- Touchdown
- 6:32 PM CDT (23:32 UTC)
- Path length
- 2.0 miles (3.2 km)
- Path width
- 80 yards (73 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Waushara County
- Touchdown point
- 43.980, -89.330
- Lift-off point
- 44.020, -89.280
- Record number
- 1113
What the Weather Service recorded
A surface low pressure system, with a warm front extending to the east, moved from west to east across Wisconsin during the evening. The surface system combined with an unseasonably strong upper level disturbance and a very unstable atmosphere to produce thunderstorms. Five tornadoes developed from these storms in east central Wisconsin. Each tornado fell into the "weak" category and was on the ground for less than ten minutes.The first tornado in the area touched down southwest of Wautoma (Waushara co.), snapping off and uprooting numerous trees, and causing damage to a few buildings and some farm equipment before dissipating. A tree fell onto a large pole building, causing major damage to one of its sides, and the porch at a residence was destroyed by a fallen tree limb. A portion of the metal roof of a barn was torn from it and thrown about 200 feet, an irrigation system was damaged and a home suffered minor shingle damage.The second tornado touched down southwest of New London (Waupaca co.), snapping off large trees and damaging a few buildings along its path. It shifted a large barn, destroyed a small metal shed and threw it about a quarter mile, and overturned an outbuilding and threw it 30 to 40 feet into a stand of trees.The third tornado touched down west of Neenah (Winnebago co.), downing trees, stripping some siding from a home and destroying a corn crib before dissipating.The fourth tornado touched down northeast of Wrightstown (Brown co.) and downed or snapped about 75 trees and damaged or destroyed several structures along its path. Two wooden garages were destroyed and debris scattered for several hundred feet. The walls of a house that was under construction were blown down, part of the steel roof of a commercial building was pulled from it, and a heavy wooden bench was picked up from the front porch of a house and thrown several hundred feet away behind the house.The last of the tornadoes touched down southwest of Manitowoc (Manitowoc co.) and caused considerable damage to a farm and snapped or uprooted about 50 large trees before it dissipated. Several hay wagons and trailers were overturned. A concrete silo was destroyed and another damaged, and the roof of a barn sustained extensive damage. Parts of the barn and silo were found in trees a third of a mile away.The tornadoes were part of a record tornado outbreak in Wisconsin.The storms also produced torrential rains that caused some minor street flooding in parts of Brown, Outagamie and Manitowoc counties.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:47 UTC | 23:30 UTC | Tornado Warning | MKX |
| 23:33 UTC | 23:51 UTC | Tornado Warning | MKX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:57 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the tornado touched down at Aug 18, 2:25 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 18, 2:25 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT THU AUG 18 2005 .DISCUSSION...FORECAST FOCUS ON PRECIP THREAT TONIGHT AND AGAIN FRI INTO FRI NGT. MORNING CONVECTION ON NOSE OF STRONG LOW LEVEL THETA-E ADVECTION HAS ABOUT ENDED IN ERN SECTIONS. PORTIONS OF OUTFLOW BOUNDARY IN ERN IA HAS BECOME MORE DIFFUSE. WMFNT APPEARS TO BE SURGING NWD ON INCRG S TO SWLY WINDS...AHEAD OF SFC LOW PRES OVR SRN MN. EFFECTIVE SHEAR IN EXCESS OF 40KTS AHEAD OF SFC LOW OVR W CENTRAL AND SWRN MN AND VGP HAS INCRD TO 2 UNITS WITH MUCAPE NOW OVER 1000 J/KG IN SRN WI. DESPITE NAM INITIALIZATION PROBLEMS...BOTH NAM AND GFS SHOWING STRONG THETA-E RIDGE AND SECONDARY SURGE OF THETA-E ADVECTION INTO PTNS OF SRN WI LATE THIS AFTN AND EVE. LOW 70S DEWPTS BEGINNING TO POOL ALG WMFNT IN WRN WI AS WELL. PRES FALL COUPLET WOULD CARRY SFC LOW ACRS PTNS OF SRN/CENTRAL WI INTO THE EVE...SO SOME CONCERN FOR ISOLD TORNADOES AS WELL AS DAMAGING WINDS AND HAIL. ENUF MIXING LATE TNGT TO PRECLUDE WIDESPREAD THICK FOG BUT PATCHY LGT FOG NOT OUT OF THE QUESTION ALONG WITH AREAS OF ST. WEAK RIDGING BTWN SYSTEMS FOR MOST OF FRIDAY...BUT SECONDARY SURGE OF THETA-E ADVECTION ON NOSE OF 30 TO 40KT LOW LEVEL JET AHEAD OF STRONGER CDFNT FRI NGT. LOOKS FAIRLY STABLE AHEAD OF FRONT SO CUT BACK ON POPS SLIGHTLY FRI AFTN...AND LEFT LKLY WORDING FOR NOW FRI NGT. DROP IN DEWPTS FOR FRI SHOULD KEEP HEAT INDICIES BELOW TRIPLE DIGITS BUT 85H TEMPS EXCEEDING 20 WITH DRIER W TO SWLY FLOW...SO WENT WITH WARMER MAV GUIDANCE. COOLER AIR ON BRISK NWLY WINDS FOR SAT BUT RH MINIMAL SO EXPC AT LEAST P/C SKIES FOR SAT. RIDGING THEN BUILDS IN INTO THE FIRST PART OF NEXT WEEK WITH BENIGN WX. NAM TRYING TO BRING IN HIGHER RH WITH BACKDOOR CDFNT SUN NGT BUT LEANED TWD MORE CONSISTENT AND DRIER GFS FOR NOW. HEIGHT ANOMOLY CENTERED ON 08/26 FOCUSING ON DEVELOPING UNSETTLED PERIOD LATER NEXT WEEK WITH UPSTREAM S/W TROF OVER NATIONS MID-SECTION. PREVIOUSLY UPSTREAM RIDGE CENTERED ON 08/23. FAIRLY GOOD AGREEMENT IN GFS ENSEMBLE MEMBERS AT BEGINNING OF EFP PERIOD LENDING CREDENCE TO GFS/DGEX SOLUTION. HENCE MID LEVEL RIDGING BEGINS TO BREAK DOWN BY MIDDLE OF NEXT WEEK...BUT ALOT OF VARIABILITY IN ENSEMBLE MEMBERS BY THIS TIME AND AMOUNT OF MOISTURE RETURN QUESTIONABLE. GFS DPROG SHOWING QUITE A BIT OF VARIABILITY OVER LAST SEVERAL RUNS AS TO LOCATION AND MAGNITUDE OF TROF...YET ENUF AGREEMENT TO CARRY POPS THRU THU TIME PERIOD. && .MKX WATCHES/WARNINGS/ADVISORIES...NONE. && MBK
Hazardous weather outlook, Aug 18, 4:31 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 431 AM CDT THU AUG 18 2005 WIZ046-047-051-052-056>060-062>072-190945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 431 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND EARLY TONIGHT OVER ALL OF SOUTHERN WISCONSIN. THE MAIN THREATS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY MAINLY DURING THE LATE AFTERNOON AND NIGHT TIME HOURS OVER ALL OF SOUTHERN WISCONSIN. THE MAIN THREATS WILL BE ISOLATED TORNADOES...LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ643>646-665-190945- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 431 AM CDT THU AUG 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREATS WILL BE ISOLATED WATERSPOUTS...LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY DURING THE LATE AFTERNOON AND NIGHT TIME HOURS. THE MAIN THREATS WILL BE ISOLATED WATERSPOUTS...LARGE HAIL... AND DAMAGING WINDS. ZAJDEL
In the hours before
Local storm report, Aug 18, 6:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FUNNEL CLOUD VERONA 42.99N 89.54W
08/18/2005 DANE WI LAW ENFORCEMENT
FUNNEL CLOUD WAS REPORTED DROPPING UP AND DOWN.
&&
BORGHOFFLocal storm report, Aug 18, 6:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO FITCHBURG 42.99N 89.43W
08/18/2005 DANE WI PUBLIC
UNCONFIRMED BY THE PUBLIC.
&&
BORGHOFFLocal storm report, Aug 18, 6:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
620 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TORNADO 3 N LODI 43.36N 89.53W
08/18/2005 COLUMBIA WI AMATEUR RADIO
TORNADO ON THE GROUND.
&&
BORGHOFFLocal storm report, Aug 18, 6:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
622 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 N DANE 43.29N 89.50W
08/18/2005 COLUMBIA WI AMATEUR RADIO
TORNADO ON THE GROUND WITH DEBRIS.
&&
BORGHOFFLocal storm report, Aug 18, 6:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 5 N STOUGHTON 42.99N 89.22W
08/18/2005 DANE WI LAW ENFORCEMENT
TORNADO ON THE GROUND BETWEEN MCFARLAND AND STOUGHTON
ALONG HIGHWAY 51 AND COUNTY ROAD B.
&&
BORGHOFFLocal storm report, Aug 18, 6:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
631 PM CDT THU AUG 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TORNADO 3 S MCFARLAND 42.98N 89.29W
08/18/2005 DANE WI AMATEUR RADIO
TORNADO ON THE GROUND.
&&
BORGHOFFThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Green Bay/Straub, WI (KGRB), 12:00Z
11.5 hours before the tornado, 110 km from the path. August 18, 2005.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -38 J/kg
- Surface CAPE
- 10 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.4 K/km
Green Bay/Straub, WI (KGRB), 00:00Z
0.5 hours after it, 110 km from the path. August 19, 2005.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -105 J/kg
- Surface CAPE
- 275 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.2 K/km
The surface observations
Waupaca (PCZ), 43 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:35 UTC | 75.2 | 68 | 130° 7 kt | 1004.7 | ||
| 21:55 UTC | 71.6 | 68 | 140° 5 kt | 1005.1 | RA | |
| 22:15 UTC | 71.6 | 69.8 | 120° 3 kt | 1004.7 | RA | |
| 22:35 UTC | 71.6 | 69.8 | 120° 6 kt | 1004.7 | -RA | |
| 22:55 UTC | 69.8 | 69.8 | 100° 7 kt | 1004.1 | +RA | |
| 23:33 UTC | 71.6 | 69.8 | 70° 12 kt | 17 | 1003 | -RA |
| 23:35 UTC | 71.6 | 69.8 | 80° 14 kt | 17 | 1003.4 | -RA |
| 00:12 UTC | 71.6 | 69.8 | 70° 17 kt | 20 | 1002.4 | +RA |
| 00:15 UTC | 69.8 | 69.8 | 90° 17 kt | 22 | 1002.7 | +RA |
| 00:36 UTC | 69.8 | 69.8 | 340° 7 kt | 1003 | +RA | |
| 00:55 UTC | 69.8 | 69.8 | 200° 8 kt | 17 | 1003 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Green Bay radar (KGRB), 110 km away, was scanning. The volume nearest the touchdown began at 23:32 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:39 UTC | TORNADO | 2 Se White Creek | Adams, WI | DAMAGE TO MOBILE HOMES AND NUMEROUS TREES. SURVEY ON-GOING. FUJITA RATING LIKELY F1. |
| 22:48 UTC | TSTM WND DMG | 4 N Plainville | Adams, WI | TREE DAMAGE REPORTED IN TOWNSHIPS OF SPRINGVILLE AND JACKSON. |
| 22:52 UTC | TSTM WND DMG | 2 E Grand Marsh | Adams, WI | TREES AND LARGE BRANCHES DOWN. |
| 23:28 UTC | TSTM WND DMG | 5 S Wautoma | Waushara, WI | TREES DOWN - LARGEST HAD DIAMETER IN EXCESS OF 2 FT. LARGE LIMB DOWN ON A HOUSE. |
| 23:32 UTC | TSTM WND DMG | 3 S Wautoma | Waushara, WI | TREES DOWN |
| 23:32 UTC | TORNADO | 1 Ne Dakota | Waushara, WI | POLE BUILDING DESTROYED. NUMEROUS TREES DOWN - SOME 2 TO 2 1/2 FT IN DIAMETER. LARGE TREE LIMB ON A HOUSE. MOST DAMAGE OCCURRED NEAR CZECH COURT AND HWY 22 NEAR THE TOWN OF DAKOTA. |
| 23:32 UTC | TORNADO | 1 Ne Dakota | Waushara, WI | POLE BUILDING DESTROYED. TREES DOWN - SOME 2 TO 2 1/2 FT IN DIAMETER. SHERIFF REPORTS THE DAMAGE PATH WIDTH AT CLOSE TO 1/5 MILE - PATH LENGTH UNKNOWN. MOST DAMAGE OCCURRED NEAR CZECH COURT AND HWY 22 NEAR THE TOWN OF DA |
| 23:32 UTC | TORNADO | N Westfield | Marquette, WI | TORNADO ON THE GROUND JUST NORTH OF WESTFIELD. |
| 00:42 UTC | TORNADO | 2 Sw New London | Waupaca, WI | POSSIBLE BRIEF TORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON |
| 00:42 UTC | TORNADO | 3 Sw New London | Waupaca, WI | BRIEF TORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON NEAR HUNTLEY ROAD AND COUNTY HWY W. 12 INCH DIAMETER TREES SNAPPED OFF AND A SHED DESTROYED. WITNESSES SAW THE TORNADO TOUCHDOWN. |
| 00:42 UTC | TORNADO | 3 Sw New London | Waupaca, WI | TORNADO TOUCHDOWN SOUTHWEST OF NEW LONDON NEAR HUNTLEY ROAD AND COUNTY HWY W. 12 INCH DIAMETER TREES SNAPPED OFF AND A SHED DESTROYED. SEVERAL WITNESSES SAW THE TORNADO TOUCHDOWN. |
| 00:43 UTC | TORNADO | 2 E Larsen | Winnebago, WI | POSSIBLE BRIEF TORNADO TOUCHDOWN NEAR LARSEN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are
The other tornadoes of August 18, 2005
27 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| August 18 | 12:50 PM CDT | F0 | Mower, MN | 0.1 | 20 | $10,000 | ||
| August 18 | 2:18 PM CDT | F0 | Trempealeau, WI | 0.1 | 25 | $2,000 | ||
| August 18 | 3:46 PM CDT | F1 | Vernon, WI | 1.2 | 25 | 1 | $150,000 | |
| August 18 | 4:05 PM CDT | F2 | Vernon, WI | 20.0 | 40 | 3 | $3.3 million | |
| August 18 | 4:40 PM CDT | F1 | Richland, WI | 4.0 | 55 | $200,000 | ||
| August 18 | 4:54 PM CDT | F1 | Monroe, WI | 10.0 | 25 | $140,000 | ||
| August 18 | 4:55 PM CDT | F0 | Iowa, WI | 0.1 | 25 | |||
| August 18 | 5:18 PM CDT | F1 | Iowa, WI | 6.5 | 100 | $20,000 | ||
| August 18 | 5:30 PM CDT | F1 | Sauk, WI | 1.9 | 75 | $2,000 | ||
| August 18 | 5:33 PM CDT | F2 | Sauk, WI | 14.5 | 200 | $610,000 | ||
| August 18 | 5:39 PM CDT | F1 | Adams, WI | 0.8 | 30 | $10,000 | ||
| August 18 | 6:00 PM CDT | F0 | Sauk, WI | 1.0 | 75 | $10,000 | ||
| August 18 | 6:08 PM CDT | F1 | Marquette, WI | 5.5 | 100 | $100,000 | ||
| August 18 | 6:10 PM CDT | F0 | Columbia, WI | 0.1 | 25 | |||
| August 18 | 6:15 PM CDT | F3 | Dane, WI | 18.6 | 600 | 1 | 23 | $34 million |
| August 18 | 6:17 PM CDT | F0 | Dane, WI | 2.0 | 30 | |||
| August 18 | 7:10 PM CDT | F1 | Dane, WI | 1.6 | 100 | $70,000 | ||
| August 18 | 7:15 PM CDT | F0 | Jefferson, WI | 0.5 | 50 | $50,000 | ||
| August 18 | 7:20 PM CDT | F1 | Jefferson, WI | 0.7 | 50 | $30,000 | ||
| August 18 | 7:27 PM CDT | F1 | Jefferson, WI | 1.2 | 50 | $30,000 | ||
| August 18 | 7:37 PM CDT | F1 | Jefferson, WI | 1.4 | 50 | $350,000 | ||
| August 18 | 7:38 PM CDT | F0 | Waupaca, WI | 1.2 | 40 | $1,000 | ||
| August 18 | 7:40 PM CDT | F0 | Winnebago, WI | 4.0 | 50 | $1,000 | ||
| August 18 | 7:44 PM CDT | F1 | Jefferson, WI | 3.0 | 75 | $20,000 | ||
| August 18 | 7:45 PM CDT | F0 | Jefferson, WI | 0.2 | 50 | $10,000 | ||
| August 18 | 8:45 PM CDT | F1 | Brown, WI | 1.0 | 100 | $10,000 | ||
| August 18 | 9:35 PM CDT | F1 | Manitowoc, WI | 1.5 | 100 | $10,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.